MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552330
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the shaft was detached.The positioner was returned in good condition and was returned unladed and cut.During the functional test, a mandrel of 0.039" was used and it can pass through the stent without resistance.No other issues with the device were noted.The reported event was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.According to the product analysis, the device has the shaft detached.Since the suture return unloaded and cut indicating that the stent was used, it is possible to conclude that operational factors, interaction of the device with the suture string such as entanglement, manipulation or excess of force applied during it use, could have caused the detachment observed.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a kidney stone procedure in the kidney, performed on (b)(6) 2022.During unpacking, it was found that the stent was fractured.Another polaris loop ureteral stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed the stent shaft was broken; therefore, this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15610936
Report Number3005099803-2022-05874
Device Sequence Number20620272
Product Code FAD
UDI-Device Identifier08714729421092
UDI-Public08714729421092
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberM0061552330
Device Catalogue Number155-233
Device Lot Number0027921047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight70 KG